British Tinnitus Association

Apixaban & Tinnitus


I started taking Apixaban 3 years ago and after the first year (not sure exactly because it happened slowly) I developed tinnitus for the first time in my life. It could be just coincidence and age (67.3/4) but just wondered whether anyone else has experienced the same.

Because of the protection Apixaban gives me in reducing stroke risk, I can't just stop it and see what happens. But if there does appear to be a link I could ask to change to another similar drug.

Thank you


2 Replies

Hi Koll,

It does seem to be more than a coincidence, as since the onset of AF or since taking meds for AF my own Tinnitus has reached an unbearable level that necessitates wearing aids in order to having any hearing at all but these do not mask the Tinnitus.


1 like

Hello and welcome to the British Tinnitus Association forum. Do feel free to ask any questions, I hope that you find this a helpful and supportive place to help you manage your tinnitus.

I'm not terribly familiar with the drug you mention, but generally side effects to medication happen rather more quickly than you describe. The BNF page on the drug also doesn't mention tinnitus as a possible side effect, so it's probably in the clear.

The increase in your tinnitus could be due to a number of causes - perhaps changes in your blood flow, but possibly changes in your hearing, or the fact that your body may have been under stress (the reason for the medication being prescribed in the first place).

Warmest wishes

Nic (BTA Communications Manager and Forum Administrator)


You may also like...